I'm sorry if this has been discussed before, but I'm fairly new to the board. (2 posts new) =)
I was wondering if any of you experience strange little spasms, or tiny twitches in your legs. (Arms also ocassionally)
My legs become very weak and it feels as if I have ran a marathon! This is VERY annoying when I try to walk, or sleep!
I've also had (larger) muscle spasms in my arms which are clearly visible to anyone looking.
Hi Genny,I am new also and still not diagnosed.I don't know if this is a symptom or not and I do get twitches that can really hurt,only lasting for seconds but can happen many times a day for several days.Sometimes I think all the strange symptoms are imagined and that I am hypochondriac.Do you have lupus?Also sometimes my twitches or spasams are followed by electrical sensations that seem to cause my other limbs to jerk,so my left arm twitches and my right arm reacts.If I could control the rhythm I might be able to http://www.healthboards.com/ubb/dance.gif
Twitches CAN be caused by a low amount of magnesium in your system. Do you have a craving for chocolate? Chocolate has a fair source for magnesium, as well as lots and lots of fat for your hips. The better solution is to try over the counter magnesium pills for a week and see what happens. It won't hurt you and it might help.
I did not know that low magnesium could cause this!
I do have an incredible urge for chocolate. It's like I HAVE to have it daily. Not that much...but just a few bites. Other sweets just wont do it. It *has to be chocolate, so perhaps this is my trouble with the twitching.
I'll check out those magnesium pills!
Thank you so much for the information.
Take gentle care,
>>>Twitches CAN be caused by a low amount of magnesium >>>in your system. Do you have a craving for >>>chocolate? Chocolate has a fair source for >>>magnesium, as well as lots and lots of fat for your >>>hips. The better solution is to try over the >>>counter magnesium pills for a week and see what >>>happens. It won't hurt you and it might help.
Something else you need to take with the magnesium is Calcium. The Calcium helps with jerks and twitches, the magnesium makes the Calcium absorb. At Wal-mart there is a supplement you can take. It's called Citracal plus with magnesium, ultradense/calcium citrate. It also has vitamin D and multi-minerals in it. It's very important that while you are taking drugs and in flares to keep your body's natural substances in check. These things are leeched by the simplest things. A multivite is always good to add as long as it doesn't interfere with other drugs. Be sure to run it past your Pharmacist before you buy it to see if there are any interactions between drugs. You can ask your doctor, but your pharmacist is the one that deals with drugs every day and knows each one inside and out. Get to know yours really well, and don't be afraid to ask him every little thing. Most of them have better bedside manners than docs.
I have also had the twitching, but only since all my other symptoms started to occur. Why would I suddenly develop a magnesium difficiency at the same time that my hair started following out, that I developed polyarthritis, that I became very fatigued? Do other lupus sufferers also have muscle twitching?
There is something called Lupus Myositis. It presents with muscle pain, tenderness, inflammation, twitching and spasm.
Your doctor can order a simple blood test to check your CPK. This will determine the extent of muscle breakdown, the Sed Rate will determine the extent of inflammation.
If the muscles are very inflamed for an extended period of time weakness sets in. I was able to regain a good amount of muscle strength.
[This message has been edited by Nirvana (edited 08-19-2002).]